Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 15, 2007, 7:38 AM CDT for Chickasaw County, Floyd County, Iowa. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 7:38 AM CDT (12:38 UTC)
- Expired
- Aug 15, 2007, 8:17 AM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Chickasaw County, IA, Floyd County, IA
The radar
The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:57 AM CDT | TSTM WND DMG | 1 S Nashua, IA | SEVERAL TREES DOWN. SOME BARNS BLOWN OVER. ALL DAMAGE IN AND SOUTH OF NASHUA. |
| Aug 15, 8:00 AM CDT | TSTM WND DMG | Nashua, IA | POWER OUTAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 151239
SVRARX
IAC037-067-151330-
/O.NEW.KARX.SV.W.0119.070815T1238Z-070815T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
738 AM CDT WED AUG 15 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
CHICKASAW COUNTY IN NORTHEAST IOWA...
* UNTIL 830 AM CDT
* AT 734 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
9 MILES NORTHEAST OF CHARLES CITY TO 14 MILES SOUTH OF CHARLES
CITY...AND MOVING EAST AT 40 MPH. TREE DAMAGE HAS BEEN REPORTED
WITH THESE STORMS OVER FLOYD COUNTY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NASHUA AND COUNTY ROADS B 60 AND T 64 AROUND 740 AM...
IONIA AND HIGHWAY 18 AND COUNTY V 18 AROUND 745 AM...
NEW HAMPTON AIRPORT AND HIGHWAY 63 AND COUNTY B 22 AROUND 750 AM...
NEW HAMPTON AND JERICO AROUND 755 AM...
JACKSONVILLE AND WILLIAMSTOWN AROUND 800 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4292 9209 4291 9277 4318 9259 4321 9251
4321 9209
$$
MW3 follow-up statements
000 WWUS53 KARX 151251 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 751 AM CDT WED AUG 15 2007 IAC067-151300- /O.CAN.KARX.SV.W.0119.000000T0000Z-070815T1330Z/ FLOYD IA- 751 AM CDT WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY IS CANCELLED... STORMS HAVE MOVED EAST OF FLOYD COUNTY. LAT...LON 4292 9209 4292 9257 4321 9244 4321 9209 $$ IAC037-151330- /O.CON.KARX.SV.W.0119.000000T0000Z-070815T1330Z/ CHICKASAW IA- 750 AM CDT WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR CHICKASAW COUNTY... AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF NEW HAMPTON TO 11 MILES SOUTHWEST OF NEW HAMPTON...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEW HAMPTON AND JERICO AROUND 755 AM... JACKSONVILLE AND SAUDE AROUND 800 AM... LAWLER AND FREDERICKSBURG AROUND 805 AM... COUNTY ROADS B 54 AND V 56 AND HIGHWAY 18 AND COUNTY V 56 AROUND 810 AM... THERE HAVE BEEN REPORTS OF DOWNED TREES AND TREE LIMBS WITH THESE STORMS. FOR YOUR PROTECTION...TAKE COVER WHEN STORMS APPROACH. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4292 9209 4292 9257 4321 9244 4321 9209 $$ MW
000 WWUS53 KARX 151305 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 805 AM CDT WED AUG 15 2007 IAC037-151330- /O.CON.KARX.SV.W.0119.000000T0000Z-070815T1330Z/ CHICKASAW IA- 805 AM CDT WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR CHICKASAW COUNTY... AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITTLE TURKEY TO 7 MILES SOUTHWEST OF FREDERICKSBURG...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF NEW HAMPTON TO 13 MILES SOUTH OF NEW HAMPTON...MOVING EAST AT 40 MPH. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4292 9209 4292 9257 4321 9244 4321 9209 $$ RIECK
000 WWUS53 KARX 151317 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 817 AM CDT WED AUG 15 2007 IAC037-151327- /O.CAN.KARX.SV.W.0119.000000T0000Z-070815T1330Z/ CHICKASAW IA- 817 AM CDT WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. LAT...LON 4292 9209 4292 9257 4321 9244 4321 9209 $$ RIECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:26 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 15, 3:26 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 326 AM CDT WED AUG 15 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT SURFACE MAP EARLY THIS MORNING SHOWED A RIDGE OF HIGH PRESSURE EXTENDING FROM NORTHERN MN INTO EASTERN WI. MEANWHILE...AN AREA OF LOW PRESSURE WAS LOCATED OVER EASTERN NEB WITH A QUASI-STATIONARY/WARM FRONT EXTENDING EAST THROUGH SOUTHERN IA INTO CENTRAL IL. ISENTROPIC ASCENT OVER THE FRONTAL BOUNDARY COMBINED WITH 850MB CONVERGENCE...AS EVIDENCED BY THE WOODLAKE/SLATER/BLUE RIVER PROFILERS...WAS PRODUCING SCATTERED ELEVATED CONVECTION FROM THE DAKOTAS INTO NORTHERN IA/SOUTHERN MN AND WESTERN SECTIONS OF THE FORECAST AREA. GENERAL ASCENT IN ADVANCE OF A MID LEVEL SHORTWAVE TROUGH EVIDENT ON WATER VAPOR LOOP OVER WESTERN MN WAS ALSO PRODUCING SOME -SHRA ACTIVITY ACROSS NORTHERN WI. 00Z 15AUG07 GFS AND NAM IN GOOD AGREEMENT THROUGH THE PERIOD AS FAR AS THE GENERAL SYNOPTIC SETUP AND FORCING IS CONCERNED. MID LEVEL SHORTWAVE OVER NEB WILL RIPPLE ALONG THE QUASI-STATIONARY FRONTAL BOUNDARY ACROSS IA/IL TODAY. THIS WILL CONTINUE TO PRODUCE ISENTROPIC LIFT/MOISTURE TRANSPORT NORTHWARD ACROSS THE FRONTAL BOUNDARY. WENT WITH CATEGORICAL POPS THIS MORNING BASED ON THIS AND CURRENT TRENDS. TAPERED POPS BACK TO CHANCE CATEGORY THIS AFTERNOON AS IT APPEARS THE BEST LIFT SHIFTS EAST AS THE SHORTWAVE TROUGH DEPARTS. FAIRLY STRONG MID-LEVEL SHORTWAVE TROUGH SWINGING EAST ACROSS CENTRAL CANADA WILL PUSH A COLD FRONT THROUGH THE DAKOTAS INTO EASTERN MN BY LATE THIS AFTERNOON...AND THEN ACROSS WI OVERNIGHT. GFS...WHICH SEEMS TO BE A BIT MORE REASONABLE WITH CAPE GIVEN CLOUD COVER/LOWER TEMPERATURES AND LACK OF GOOD MOISTURE TRANSPORT...PRODUCES CAPE BY LATE THIS AFTERNOON THROUGH THIS EVENING AROUND 1000 J/KG. BELIEVE THIS WILL MINIMIZE SEVERE THREAT WITH THE COLD FRONT DESPITE GOOD AMOUNT OF SHEAR. WILL HAVE TO KEEP A WATCH ON THIS. IF WE CAN GET A BIT MORE HEATING WITH SOME BREAKS IN THE CLOUD COVER LATE THIS AFTERNOON...THEN SEVERE THREAT COULD BE REALIZED PER SPC DAY 1 OUTLOOK GIVEN DECENT WIND SHER AND STEEPEING MID LEVEL LAPSE RATES. A COOLER AND DRIER AIRMASS WILL BUILD INTO THE AREA THURSDAY THROUGH FRIDAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. 850MB TEMPERATURES LOWER FROM 10-15C ON THURSDAY INTO THE 8-12C RANGE ON FRIDAY. LOWS FRIDAY MORNING WILL BE RELATIVELY CHILLY...BOTTOMING OUT IN THE MID 40S TO AROUND 50. HIGHS ON THURSDAY AND FRIDAY WILL BE IN THE 70S. THE HIGH WILL SHIFT EAST OF THE AREA FRIDAY NIGHT WITH LOW PRESSURE ORGANIZING OVER THE NORTHERN PLAINS. THIS WILL LIFT A WARM FRONT BACK NORTH INTO WESTERN MN/IA. STRONG ISENTROPIC LIFT AND MOISTURE TRANSPORT AHEAD OF THE LOW AND WARM FRONT WILL LIKELY PRODUCE AN MCS SOMEWHERE NORTHEAST OF THE FRONTAL BOUNDARY. THIS ACTIVITY COULD SPREAD EASTWARD INTO THE AREA LATER IN THE NIGHT. TRENDED POP/WX GRIDS TO REFLECT THIS. .LONG TERM...SATURDAY THROUGH TUESDAY 00Z 15AUG07 GFS AND ECMWF IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. BOTH SHOWING A VIGOROUS MID LEVEL TROUGH MOVING EAST FROM THE PACIFIC NW INTO THE NORTHERN PLAINS THROUGH THE PERIOD. THIS WILL DEVELOP SURFACE CYCLOGENESIS ACROSS THE NORTHERN PLAINS WITH LIFT ACROSS A QUASI-STATIONARY FRONTAL BOUNDARY IN PLACE ACROSS THE CENTRAL PLAINS INTO IA/IL. THIS WILL LEAVE THE FORECAST AREA SUSCEPTIBLE TO MCS ACTIVITY THROUGH MONDAY. IT APPEARS THE LOW WILL LIFT NORTHEAST INTO CANADA...SWINGING A COLD FRONT INTO THE AREA ON TUESDAY FOR A CONTINUED CHANCE OF SHRA/TS. CURRENT GRIDS ALREADY HAVE SHRA/TS CHANCES...SO NO CHANGES MADE. && .AVIATION... MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE OVER THE FRONTAL BOUNDARY TO THE SOUTH WILL KEEP THE POSSIBILITY FOR SHOWERS AND EMBEDDED THUNDERSTORMS NEAR AND SOUTH OF THE TAF SITES THROUGH THE MORNING AND INTO EARLY AFTERNOON. ACTIVITY IS HIGH BASED...AND COMBINED WITH LIGHT WINDS...WILL CONTINUE TO SEE AREAS OF LIGHT FOG/MIST WITH PATCHY MVFR VISIBILITIES AND ISOLATED POCKETS OF IFR/LIFR WHERE FOG AND STRATUS GET THICKEST. MEANWHILE...THE NEXT UPPER LEVEL SHORT WAVE TRACKING ACROSS SOUTHERN CANADA...AND ASSOCIATED SURFACE COLD FRONT...WILL HEAD INTO THE REGION TONIGHT. LOOKING LIKE THE BEST CHANCE FOR ACTIVITY FOR THE TAF LOCATIONS WILL OCCUR DURING THE OVERNIGHT HOURS...SO WILL BE PONDERING THIS FOR THE 12Z TAF ISSUANCE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT AND LONG TERM - DAS AVIATION - MW
Hazardous weather outlook, Aug 15, 5:25 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 525 AM CDT WED AUG 15 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-161100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 525 AM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WARM AND MOIST AIR...RIDING UP AND OVER A FRONTAL BOUNDARY ACROSS IOWA....WILL GENERATE SHOWERS AND THUNDERSTORMS FOR THE OUTLOOK AREA TODAY...PARTICULARLY THIS MORNING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAINFALL IS A POSSIBILITY HOWEVER...WITH RAIN AMOUNTS BETWEEN 1 AND 3 INCHES. LATER TODAY...A COLD FRONT WILL APPROACH FROM THE WEST...ALONG WITH AN UPPER LEVEL DISTURBANCE. THESE MAY FUEL NEW THUNDERSTORMS BY TONIGHT. ONCE AGAIN...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL WEATHER DISTURBANCES ARE EXPECTED TO CROSS THE REGION FROM FRIDAY NIGHT RIGHT ON THROUGH NEXT TUESDAY. WITH EACH DISTURBANCE THERE WILL BE A THREAT FOR THUNDERSTORMS. IT REMAINS TOO EARLY TO TIME THE ARRIVAL OF STORMS...AND HENCE THE POSSIBILITY FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF RAINFALL WOULD BE APPRECIATED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:57 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 33 min |
| Aug 15, 8:15 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.